Skip to main content

Tree-width and planar minors

Author(s): Leaf, Alexander; Seymour, Paul D.

To refer to this page use:
Abstract: Robertson and the second author [7] proved in 1986 that for all h there exists f(h) such that for every h-vertex simple planar graph H, every graph with no H-minor has treewidth at most f (h); but how small can we make f (h)? The original bound was an iterated exponential tower, but in 1994 with Thomas [9] it was improved to 2(O)(h(5)); and in 1999 Diestel, Gorbunov, Jensen, and Thomassen [3] proved a similar bound, with a much simpler proof. Here we show that f(h) = 2(O)(h log(h)) works. Since this paper was submitted for publication, Chekuri and Chuzhoy [2] have announced a proof that in fact f (h) can be taken to be O(h(100)). (C) 2014 Elsevier Inc. All rights reserved.
Publication Date: Mar-2015
Electronic Publication Date: 7-Oct-2014
Citation: Leaf, Alexander, Seymour, Paul. (2015). Tree-width and planar minors. JOURNAL OF COMBINATORIAL THEORY SERIES B, 111 (38 - 53. doi:10.1016/j.jctb.2014.09.003
DOI: doi:10.1016/j.jctb.2014.09.003
ISSN: 0095-8956
EISSN: 1096-0902
Pages: 38 - 53
Type of Material: Journal Article
Version: Author's manuscript

Items in OAR@Princeton are protected by copyright, with all rights reserved, unless otherwise indicated.